Day 487

Posted: June 23, 2014 in Le voyage

Month 16.

Yet another month down. Skin continues to improve over the past month. I remembered hearing people say that sun exposure in the latter stages of TSW is a godsend. I presume that I am in the latter stages of TSW – hopefully. In brief, my steroid history is as such: used steroids between 7 years old and 20 years old. Between this 14 years, there were periods of up to 4 years accumulative, where I did not use steroid. Within this 10 years of continual steroid use, I was on milder corticosteroid intermittently. It was only on my final year that I started using stronger steroids in crazy quantities. I used more steroids in my final year than I did in the past 13 or so years. With this perspective, I always thought I would heal fast. 16 months is way off even my worst projected estimated time of healing. And I am not done yet.

I started moisturizal withdrawal at around 4 months. I religiously ate the cod liver tablets and drank apple cider vinegar. I drank on average 3-4 liters of water a day. Yet I am healing so much slower than I expect. It seemed that I am missing sunlight. Ever since I started TSW, I avoided the sun like a plague – for obvious reasons. I was out only at night.

Could this be the reason for my slower than desirable recovery?

I do not know, and probably will never know, since there are way too many factors governing the speed of our healing. My genes could be working against me for all I know. Or maybe my steroid addiction is more severe than I postulate it to be. This theory seems to ring true in that the duration of your steroid usage – however disrupted and non-continuous – determines how long it takes for you to be healed. While the strength and quantity of the amount of steroid used determines the intensity of the withdrawal symptoms. I might have used relatively milder and lesser steroids than most other skin warriors, but my duration of use is longer than most of them (in the region of 5-7 years). Could this be the reason why my withdrawal is taking longer than I expect. Though I have to say that the intensity of my symptoms are milder relative to most.

This are all theories and conclusions I come out with the keep myself motivated and sane. At 16 months in and not healed, it sometimes get a little more difficult. It is important that I give myself the best possible conditions to recover – even if they are not going to help one bit. At 16 months, I decided to get sunlight. For the past 2 weeks, I have been getting regular sunlight (30mins a day). My skin has healed up well. The healing coincided with my healing phase so I cannot be absolutely certain that sunlight was the cause for my slightly accelerated healing. But it is a fact that month 16 is better than Month 15. Hopeful that Month 17 will be even better.

School starts in 1.5 months. Hope to be skin ready for it.

Stay strong everyone.

Advertisements
Comments
  1. Hey, i just wanted to say i have been withdrawing for almost the exact same time, and i also wonder why it seems to be longer than usual. My use is very similar to yours also, maybe a bit less, but it seems mine should be much better than it is currently at this time so i think i know how you’re feeling. I have been in the sun quite a bit recently and it doesn’t seem to make a big difference to be honest even though i initially thought sun light was supposed to be exceptional. University for me also starts in about 1.5 months and i was thinking the same thing. Well good luck man the patients learned will be a skill in the future

  2. oregene says:

    Hey Alex!
    Great to know of someone that is at a stage similar to myself with a similar steroid history. I haven’t really had a chance to test out the sunlight claim, but since so many people feel that it is helpful, plus there are scientific research to show that it is helpful, I guess it should be helpful. Unfortunately, I had a flare up about 2 weeks ago, so I have stopped sun tanning until my skin becomes better.

    I think that sunlight does not prevent a flare. If a flare is coming, it will come regardless of what we do. What sunlight seem to do is to improve our skin during periods where our skin is not flaring. Getting sun during a flare may aggravate the flare – I feel that way. Anyway, hopefully we are getting there. 17months is not a short time.

    May our skin be good when school starts.

  3. Jen Sebring says:

    Hi! I’m answering your question here…

    My usage is weird, because I already went through withdrawal once (UNKOWINGLY) for a year before starting usage again! (Makes me furious to think about). I used for about 15 years… Withdrew for a year… Used for 4….. The last 4 has been Bethamethasone ointment .05% on my face, neck, and body. I used sparingly and thinly, BUT in the last year and a half became quite dependent again and was using every few days…

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s